Volume 2, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
A lantern lemma

Dan Margalit

Algebraic & Geometric Topology 2 (2002) 1179–1195

arXiv: math.GT/0206120

Abstract

We show that in the mapping class group of a surface any relation between Dehn twists of the form TxjTyk = M (M a multitwist) is the lantern relation, and any relation of the form (TxTy)k = M (where Tx commutes with M) is the 2–chain relation.

Keywords
mapping class group, Dehn twist, lantern relation
Mathematical Subject Classification 2000
Primary: 57M07
Secondary: 20F38, 57N05
References
Forward citations
Publication
Received: 21 June 2002
Accepted: 17 December 2002
Published: 27 December 2002
Authors
Dan Margalit
Department of Mathematics
5734 S University Ave
Chicago, IL 60637-1514
USA